Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 56, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Apr 18, 2016, 3:02 AM CDT for Coryell County, Texas. It took effect at Apr 18, 2016, 4:13 AM CDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2016, 3:02 AM CDT (08:02 UTC)
- In effect from
- Apr 18, 2016, 4:13 AM CDT
- Expired
- Apr 19, 2016, 3:18 AM CDT
- In force
- 23 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Coryell County, TX
The river
Written for the forecast point Leon River at Gatesville (GAST2).
- Action stage
- 20 ft
- Minor stage
- 22 ft
- Moderate stage
- 28 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08100500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Apr 18, 12:16 AM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Apr 18, 12:16 AM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1216 AM CDT MON APR 18 2016 .AVIATION... /06Z TAFS/ SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE OVERNIGHT AFFECTING THE AIRPORTS THROUGH 10-12Z. A BREAK IN THE OVERALL ACTIVITY IS EXPECTED MONDAY MORNING AS A FRONT MOVES INTO THE INTERSTATE 35 CORRIDOR BUT ADDITIONAL SCATTERED SHOWERS AND STORMS ARE LIKELY TO OCCUR AGAIN MONDAY LATE AFTERNOON AND EVENING. BETTER RAIN CHANCES MONDAY AFTERNOON AND EVENING ARE AT KACT AND WILL PREVAIL -SHRA BEGINNING AT 21Z. BETTER RAIN CHANCES IN THE METROPLEX LOOK POSSIBLE MONDAY NIGHT AND INCLUDED A VCSH MENTION AFTER 06Z AT KDFW. MUCH OF THE RAIN AND STORM TRENDS ARE DEPENDENT ON PRECIPITATION ACTIVITY DURING THE OVERNIGHT AND MONDAY MORNING HOURS AND ALSO ON THE LOCATION OF THE FRONT. WILL BRING NORTH WINDS TO ALL THE TAF SITES MONDAY MORNING BUT THE FRONT WILL LIKELY STALL VERY NEAR THE TAF SITES. WINDS ARE EXPECTED TO SLOWLY BECOME EASTERLY BY MONDAY NIGHT. MOSTLY MVFR AND IFR CIGS CAN BE EXPECTED BUT CONFIDENCE IN CEILING HEIGHTS THROUGH THE PERIOD IS LOW AND PERIODS OF VFR MAY OCCUR. JLDUNN && .UPDATE... ONE CLUSTER OF THUNDERSTORMS CONTINUES TO SLOWLY MOVE EAST ACROSS OUR SOUTHEASTERN COUNTIES BUT INDIVIDUAL STORMS ARE MOVING NORTH PRODUCING HEAVY RAINFALL ACROSS THESE COUNTIES. SO FAR...FLOOD REPORTS IN THESE AFFECTED COUNTIES ARE FAIRLY ISOLATED AS THE INDIVIDUAL CELL MOVEMENT AND EASTWARD PROPAGATION OF THE COMPLEX IS ENOUGH TO PREVENT CELL TRAINING. RADAR ANALYSIS AND SURFACE OBS INDICATE A MCV IS LIKELY PRESENT OVER NAVARRO COUNTY ROTATING NORTHEAST. HEAVY RAINFALL NEAR THIS FEATURE WILL LIKELY CONTINUE BUT THE STORMS SHOULD END IN THE SOUTHEASTERN COUNTIES IN A FEW HOURS. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE DEVELOPING NEAR THE COLD FRONT WHICH IS DRAPED ACROSS OUR FAR NORTHWESTERN AND WESTERN COUNTIES...ROUGHLY FROM BOWIE TO COMANCHE. MOST OF THE RAIN ACTIVITY OVERNIGHT WILL BE ALONG AND EAST OF THE FRONT WITH A CONCENTRATION OF SHOWERS AND THUNDERSTORMS ALONG AND NEAR THE FRONT. A FEW STRONG STORMS CANNOT BE RULED OUT OVERNIGHT DUE TO DECENT SHEAR AND LOW VALUES OF MUCAPE...BUT A SIGNIFICANT SEVERE WEATHER EVENT IS NOT EXPECTED OVERNIGHT. FLOODING WILL BE THE MAIN HAZARD OVERNIGHT AND LOCATIONS ALONG THE INTERSTATE 35 CORRIDOR COULD BE AFFECTED BY FLOODING BY DAYBREAK. JLDUNN && .PREV DISCUSSION... /ISSUED 353 PM CDT SUN APR 17 2016/ A STRONG CLOSED UPPER LEVEL LOW OVER COLORADO WILL CONTINUE TO BE THE WEATHER MAKER ACROSS THE REGION FOR THE NEXT FEW DAYS. THIS LOW WILL ROTATE AROUND COLORADO AND WYOMING DURING THE NEXT 72 HOURS BEFORE STARTING ITS TREK EASTWARD ACROSS THE CENTRAL PLAINS MIDWEEK. THE LOW WILL THEN OPEN UP AS IT MOVES FARTHER EAST...MOVING INTO THE OHIO VALLEY BY FRIDAY. A BAND OF SHOWERS AND THUNDERSTORMS HAS BEEN ALONG THE I-35 CORRIDOR MOST OF THE DAY AND HAS ONLY SLOWLY BEEN SHIFTING EASTWARD. ADDITIONAL BANDS OF SHOWERS AND THUNDERSTORMS HAVE FORMED DURING THE LAST FEW HOURS TO THE WEST OF THE I-35 CORRIDOR. RAINFALL AMOUNTS OF 3 TO OVER 6 INCHES HAVE BEEN RECEIVED SO FAR. THE HEAVIEST AMOUNTS...4 TO OVER 6 INCHES..ACROSS PARTS OF PALO PINTO AND JACK COUNTIES DURING THE OVERNIGHT HOURS THROUGH THIS AFTERNOON. WE WILL BE ISSUING A RAINFALL PUBLIC INFORMATION STATEMENT 415-430 PM CDT. THE BIT OF GOOD NEWS IS THAT AN OUTFLOW BOUNDARY HAS MOVED THROUGH ALL BUT THE EASTERN MOST COUNTIES THIS AFTERNOON...BRINGING EAST TO NORTHEAST WINDS AND KEEPING/OR COOLING TEMPERATURES INTO THE 60S. THIS HAS DAMPENED (PUN INTENDED) THE SEVERE THUNDERSTORM/TORNADO THREAT ACROSS THE FORECAST AREA FOR NOW. HEAVY RAIN WILL REMAIN THE MAIN THREAT THROUGH TONIGHT...BUT SOME SEVERE WEATHER IS STILL POSSIBLE. SHOWERS AND THUNDERSTORMS ARE LIKELY AGAIN MONDAY AND MONDAY NIGHT BEFORE THE BEST LIFT SHIFTS EASTWARD BEFORE DAYBREAK TUESDAY. HAVE LEFT THE FLASH FLOOD WATCH AS IS FOR NOW...BUT WE MAY BE ABLE TO REMOVE PARTS OF THE WEST AFTER MONDAY MORNING. A WEAK COLD FRONT IS EXPECTED TO MOVE THROUGH THE WEST OR NORTHWEST HALF OF THE FORECAST AREA BY MIDDAY MONDAY BEFORE STALLING. THE THREAT OF THE HEAVIEST RAIN SHOULD THEN SHIFT EAST OR ALONG AND EAST OF I-35 MONDAY AFTERNOON THROUGH TUESDAY. WINDS WILL BECOME SOUTHEASTERLY AREA WIDE TUESDAY NIGHT. DISTURBANCES MOVING THROUGH THE UPPER LEVEL FLOW WILL ALLOW FOR SOME SCATTERED SHOWERS AND THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY. DRY WEATHER IS THEN EXPECTED THURSDAY NIGHT THROUGH SATURDAY. AN APPROACHING SHORTWAVE WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS BACK TO THE REGION NEXT SUNDAY. 58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH 66 73 64 77 64 / 100 70 60 50 20 WACO 63 73 64 77 63 / 100 80 70 50 20 PARIS 64 69 63 72 63 / 100 70 60 70 40 DENTON 65 72 61 76 61 / 100 60 60 50 20 MCKINNEY 66 72 62 74 62 / 100 70 60 50 30 DALLAS 66 73 64 76 65 / 100 70 60 50 20 TERRELL 67 73 64 75 63 / 100 70 60 60 30 CORSICANA 64 73 66 76 65 / 100 80 70 60 30 TEMPLE 63 73 65 78 63 / 100 90 70 50 20 MINERAL WELLS 60 71 60 76 60 / 90 50 50 30 20 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR TXZ091>095-100>107- 115>123-129>135-141>148-156>162-174-175. && 82/82
Hazardous weather outlook, Apr 17, 5:57 PM CDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 557 PM CDT SUN APR 17 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181115- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 557 PM CDT SUN APR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL TEXAS THROUGH TONIGHT. HEAVY RAINFALL AND FLASH FLOODING IS THE PRIMARY THREAT. AN ADDITIONAL 1 TO 3 INCHES OF RAIN MAY OCCUR ACROSS THE REGION THROUGH TONIGHT. LOCALIZED 4 TO 6 INCH AMOUNTS WILL BE POSSIBLE ACROSS AREAS SOUTHEAST OF A LAMPSAS TO ATHENS LINE. SOME SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY SOUTH OF A LAMPASAS TO ATHENS LINE. DAMAGING WINDS...LARGE HAIL AND EVEN A BRIEF TORNADO WILL BE POSSIBLE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED AGAIN MONDAY AND MONDAY NIGHT. THE GREATEST AREAL COVERAGE WILL SHIFT TO THE EAST OF I-35 TUESDAY. WITH SATURATED SOILS...ANY LOCATIONS THAT RECEIVE HEAVY RAINFALL MONDAY AND TUESDAY WILL FACE A THREAT OF FLOODING. A CHANCE OF THUNDERSTORMS WILL CONTINUE WEDNESDAY THROUGH THURSDAY THOUGH THIS ACTIVITY IS NOT EXPECTED TO BE AS WIDESPREAD AS WE HAVE SEEN RECENTLY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THIS EVENING MAINLY SOUTH OF A LAMPASAS TO ATHENS LINE. 58
In the hours before
Local storm report, Apr 17, 9:15 PM CDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
915 PM CDT SUN APR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM FLASH FLOOD 7 WSW MEXIA 31.64N 96.61W
04/17/2016 LIMESTONE TX EMERGENCY MNGR
5-6 INCHES OF WATER OVER THE ROADWAY AT CR 377 AND CR
374. NEAR LAKE MEXIAThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 7:35 PM CDT | Severe Thunderstorm Warning | FWD | Falls | 55 min |
| Apr 17, 8:05 PM CDT | Severe Thunderstorm Warning | FWD | Falls, Limestone | 55 min |
| Apr 17, 9:19 PM CDT | Areal Flood Advisory | FWD | Navarro | 3 hr |
| Apr 17, 9:28 PM CDT | Areal Flood Advisory | FWD | Freestone | 3 hr |
| Apr 17, 9:52 PM CDT | Areal Flood Warning | FWD | Bell, Falls, Limestone, Milam | 6 hr |
| Apr 17, 10:57 PM CDT | Areal Flood Advisory | FWD | Anderson, Leon | 3 hr |
| Apr 18, 1:16 AM CDT | Areal Flood Advisory | FWD | Bosque, Coryell, Erath, Hamilton, Hill, Hood and 4 more | 6 hr |
| Apr 18, 1:47 AM CDT | Areal Flood Advisory | FWD | Dallas, Ellis | 3 hr |
| Apr 18, 1:56 AM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Apr 18, 3:12 AM CDT | Areal Flood Advisory | FWD | Hill, McLennan, Navarro | 3 hr |
| Apr 18, 4:45 AM CDT | River Flood Warning | FWD | Dallas | 14 hr |
| Apr 18, 5:00 AM CDT | Areal Flood Warning | FWD | Johnson | 6 hr |
| Apr 18, 5:13 AM CDT | Areal Flood Advisory | FWD | Anderson, Falls, Freestone, Henderson, Kaufman, Leon and 4 more | 3 hr |
| Apr 18, 6:57 AM CDT | River Flood Warning | FWD | Palo Pinto | 33 hr |
| Apr 18, 7:19 AM CDT | River Flood Warning | FWD | Bosque, McLennan | 20 hr |
| Apr 18, 10:58 AM CDT | River Flood Warning | FWD | Ellis, Kaufman | 5 days |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.